Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 164, NWS Philadelphia/Mount Holly

October 11, 20104 counties in New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Oct 11, 2010, 7:04 PM EDT for 4 counties in New Jersey. It was in force for 56 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 11, 2010, 7:04 PM EDT (23:04 UTC)
Expired
Oct 11, 2010, 8:00 PM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Hunterdon County, NJ, Middlesex County, NJ, Morris County, NJ, Somerset County, NJ

The radar

The Philadelphia radar (KDIX), 71 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 7:06 PM EDTHAIL 0.75White House Station, NJ
Oct 11, 7:20 PM EDTHAIL 0.5Somerville, NJ
Oct 11, 7:25 PM EDTHAIL 0.5Bound Brook, NJ
Oct 11, 7:25 PM EDTHAIL 1South Bound Brook, NJ
Oct 11, 7:35 PM EDTHAIL 0.255 Se Middlesex, NJPISCATAWAY TOWNSHIP
Oct 11, 7:45 PM EDTHAIL 0.25Woodbridge, NJ
Oct 11, 7:50 PM EDTHAIL 0.5N Edison, NJ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 11, 3:38 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WUUS51 KPHI 112304
SVRPHI
NJC019-023-027-035-120000-
/O.NEW.KPHI.SV.W.0164.101011T2304Z-101012T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
704 PM EDT MON OCT 11 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
  THIS INCLUDES THE CITY OF PERTH AMBOY...
  SOUTH CENTRAL MORRIS COUNTY IN NORTHERN NEW JERSEY...
  CENTRAL SOMERSET COUNTY IN NORTHERN NEW JERSEY...
  THIS INCLUDES THE CITY OF SOMERVILLE...
  EAST CENTRAL HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...

* UNTIL 800 PM EDT

* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR WHITE HOUSE STATION...
  OR 9 MILES WEST OF SOMERVILLE...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGEWATER AROUND 720 PM EDT...
  SOMERVILLE AND MANVILLE AROUND 725 PM EDT...
  MARTINSVILLE AND BOUND BROOK AROUND 730 PM EDT...
  MIDDLESEX...BOUND BROOK AND MILLINGTON AROUND 735 PM EDT...
  SOCIETY HILL AROUND 745 PM EDT...
  EDISON AROUND 755 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NEW JERSEY AND EASTERN PENNSYLVANIA.

&&

LAT...LON 4055 7424 4051 7424 4048 7427 4050 7428
      4049 7429 4054 7487 4065 7487 4072 7439
      4067 7445 4065 7445 4066 7440 4059 7444
      4060 7431 4059 7429 4060 7423 4057 7420
TIME...MOT...LOC 2304Z 271DEG 21KT 4060 7476

$$

NIERENBERG
2 follow-up statements
565 
WWUS51 KPHI 112326
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
726 PM EDT MON OCT 11 2010

NJC019-027-112336-
/O.CAN.KPHI.SV.W.0164.000000T0000Z-101012T0000Z/
MORRIS NJ-HUNTERDON NJ-
726 PM EDT MON OCT 11 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUNTERDON AND
EXTREME SOUTH CENTRAL MORRIS COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA.

LAT...LON 4055 7424 4051 7424 4048 7427 4050 7428
      4049 7429 4053 7465 4065 7465 4062 7442
      4059 7444 4060 7431 4059 7429 4060 7423
      4057 7420
TIME...MOT...LOC 2326Z 271DEG 21KT 4060 7459

$$

NJC023-035-120000-
/O.CON.KPHI.SV.W.0164.000000T0000Z-101012T0000Z/
SOMERSET NJ-MIDDLESEX NJ-
726 PM EDT MON OCT 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN MIDDLESEX AND CENTRAL SOMERSET COUNTIES...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR SOMERVILLE...
MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDDLESEX...BOUND BROOK AND SOUTH BOUND BROOK BY 735 PM EDT...
  DUNELLEN AND MIDDLESEX BY 740 PM EDT...
  SOCIETY HILL BY 745 PM EDT...
  SOUTH PLAINFIELD BY 750 PM EDT...
  METUCHEN AND EDISON BY 755 PM EDT...
  COLONIA BY 800 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA.

&&

LAT...LON 4055 7424 4051 7424 4048 7427 4050 7428
      4049 7429 4053 7465 4065 7465 4062 7442
      4059 7444 4060 7431 4059 7429 4060 7423
      4057 7420
TIME...MOT...LOC 2326Z 271DEG 21KT 4060 7459

$$

NIERENBERG
289 
WWUS51 KPHI 112341
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
741 PM EDT MON OCT 11 2010

NJC035-112352-
/O.CAN.KPHI.SV.W.0164.000000T0000Z-101012T0000Z/
SOMERSET NJ-
741 PM EDT MON OCT 11 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SOMERSET COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA.

LAT...LON 4055 7424 4051 7424 4048 7427 4050 7428
      4049 7429 4051 7446 4058 7445 4062 7442
      4059 7444 4060 7431 4059 7429 4060 7423
      4057 7420
TIME...MOT...LOC 2342Z 271DEG 21KT 4060 7447

$$

NJC023-120000-
/O.CON.KPHI.SV.W.0164.000000T0000Z-101012T0000Z/
MIDDLESEX NJ-
741 PM EDT MON OCT 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN MIDDLESEX COUNTY...

AT 737 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR SOUTH
PLAINFIELD...OR 6 MILES EAST OF SOMERVILLE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTH PLAINFIELD BY 750 PM EDT...
  METUCHEN AND EDISON BY 755 PM EDT...
  COLONIA...ISELIN...AVENEL AND WOODBRIDGE BY 800 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA.

&&

LAT...LON 4055 7424 4051 7424 4048 7427 4050 7428
      4049 7429 4051 7446 4058 7445 4062 7442
      4059 7444 4060 7431 4059 7429 4060 7423
      4057 7420
TIME...MOT...LOC 2342Z 271DEG 21KT 4060 7447

$$

NIERENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 4:10 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Oct 11, 4:10 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT MON OCT 11 2010

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN ACROSS THE REGION THROUGH TONIGHT AS
A FEW WAVES OF LOW PRESSURE MOVE ALONG IT. THIS FRONT THEN SLIDES TO
THE SOUTH OF OUR AREA DURING TUESDAY. HIGH PRESSURE BRIEFLY BUILDS
INTO THE REGION FOR WEDNESDAY. A COLD FRONT APPROACHES FROM THE WEST
AND SWEEPS THROUGH BY THURSDAY NIGHT. A LOW PRESSURE SYSTEM IS THEN
FORECAST TO FORM ALONG THE FRONT AND INTENSIFY AS IT PASSES EAST OF
THE AREA ON FRIDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD IN FOR
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A STALLED OUT FRONT REMAINS IN PLACE ACROSS THE AREA THROUGH EARLY
TUESDAY. A SHORTWAVE SLIDING EASTWARD THROUGH CENTRAL PENNSYLVANIA
AND EVENTUALLY INTO OUR REGION TONIGHT WILL LIKELY TRIGGER SCATTERED
SHOWERS AND T-STORMS. BOTH THE NAM AND GFS FOCUS MOST OF THE
ACTIVITY OVER EASTERN PA AND NORTHERN TO CENTRAL NJ. STEEPENING
LAPSE RATES LATE THIS AFTERNOON AND THIS EVENING INDICATE INCREASING
INSTABILITY. CIN HAS BEEN RELATIVELY HIGH ACROSS THE ENTIRE CWA
THROUGH TODAY, BUT HEADING INTO THIS EVENING, CIN LOWERS THROUGH
EASTERN PA AND CENTRAL NJ. THERE IS SOME CONCERN FOR SEVERE WEATHER
THIS EVENING AND TONIGHT, AND MUCH OF AREA FROM EASTERN PA INTO
NORTHERN AND CENTRAL NJ IS IN A SEVERE THUNDERSTORM WATCH THROUGH
10 PM. WITH A GOOD POOL OF COLD AIR ALOFT, HAIL WILL BE A THREAT
WITH ANY INTENSIFYING STORMS. FORECAST SOUNDINGS HAVE ALSO SHOWN
GOOD SPEED SHEAR INTO THE MID LEVELS, SO DAMAGING WINDS WILL ALSO
BE A THREAT WITH DEVELOPING STORMS. ANY CONVECTION SHOULD
GRADUALLY DISSIPATE IN INTENSITY THROUGH THE EARLY MORNING HOURS,
BUT CHANCE POPS ARE MAINTAINED INTO TUESDAY MORNING FOR MUCH OF
THE AREA.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE FRONTAL BOUNDARY STRETCHED ACROSS THE REGION WILL GRADUALLY
SLIDE SOUTHWARD DURING TUESDAY, EVENTUALLY TO THE SOUTH OF THE
DELMARVA. BOTH THE NAM AND THE GFS INDICATE THE CHANCE FOR
ADDITIONAL SHOWERS AND PERHAPS ISOLATED T-STORMS THROUGH TUESDAY,
WITH THE MOST LIKELY AREAS OF PRECIPITATION SHIFTING SOUTHWARD
THROUGH THE DAY. ANY ISOLATED T-STORMS SHOULD NOT BE AS VIGOROUS AS
COMPARED TO THE OVERNIGHT OF MONDAY INTO TUESDAY.

BY LATE TUESDAY INTO WEDNESDAY, HIGH PRESSURE BUILDS SOUTH AND
EASTWARD INTO OUR REGION FROM SOUTHEASTERN CANADA. THE NAM AND GFS
INDICATE THAT SKIES SHOULD CLEAR OUT FAIRLY QUICKLY DURING THE EARLY
MORNING OF WEDNESDAY. THIS ALONG WITH RELATIVELY LIGHT NORTH WINDS
SHOULD PROVIDE FOR GOOD RADIATIONAL COOLING WITH LOW TEMPERATURES
RANGING FROM THE UPPER 30S IN THE POCONOS TO THE LOWER 50S IN
SOUTHERN DELAWARE. CLEAR SKIES AND SUNSHINE WILL FOLLOW FOR THE
DAYTIME ON WEDNESDAY AS HIGH PRESSURE BUILDS IN. A BLEND OF MET/MAV
GUIDANCE WAS USED FOR TEMPERATURES THROUGH THE PERIOD.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THERE ARE INITIAL COMMONALITIES AMONG THE MAJOR MODELS REGARDING
THE COASTAL SYSTEM THAT WILL DOMINATE THE EARLY PART OF THIS
PERIOD, AS THEY ALL BEGIN TO DEVELOP A SURFACE LOW NEAR THE
CAROLINA COAST IN RESPONSE TO THE APPROACHING MID LEVEL SYSTEM.
AFTER THAT, AS OFTEN IS THE CASE THIS FAR OUT, THEY BEGIN TO
DIVERGE SOME WITH THE GFS /AND IN THIS CASE THE GEFS/ BEING LESS
PROGRESSIVE THAN THE CANADIAN OR THE ECMWF. WITH THIS RUN, THE
FORMER TWO STACK AND SLOW THE SURFACE LOW BY THE TIME IT
APPROACHES CAPE COD AT 00Z SATURDAY, WHILE THE CANADIAN AND THE
ECMWF DO THE SAME NEAR MAINE. THE MODELS QUITE POSSIBLY WILL
CHANGE ALLIANCES AND NOT SETTLE ON AN ULTIMATE SOLUTION FOR A
LITTLE WHILE YET, AND WHERE THE SYSTEM PARKS THE SURFACE LOW IS
KEY TO HOW THE FIRST PART OF THE LONG TERM PLAYS OUT.

FOR NOW, WE ARE FOCUSING OUR BEST POPS EARLY IN THE PERIOD,
MAINTAINING A RATHER WINDY AND COOL FORECAST DURING THAT TIME FRAME,
AND THEN GOING WITH CONTINUITY REGARDING IMPROVEMENT AS THE PERIOD
WEARS ON.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CONFIDENCE IS MODERATE TO HIGH IN THE BROAD SCALE AND GENERAL
FORECAST...BUT LOWER CONFIDENCE EXISTS IN THE SMALLER SCALE DETAILS.
CONDITIONS ARE EXPECTED TO BE MAINLY VFR OUTSIDE OF ANY CONVECTION
OR STRONGER SHOWERS TONIGHT AND VERY EARLY TUESDAY. SYNOPTICALLY,
LOW PRESSURE DEVELOPING OVER THE EASTERN GREAT LAKES AND EASTERN
OHIO VALLEY THIS AFTERNOON WILL STRENGTHEN A BIT AS IT MOVES THROUGH
PENNSYLVANIA LATE THIS AFTERNOON AND THIS EVENING...WITH THE LOW
PASSING THROUGH THE TAF SITES OVERNIGHT. A WEST-SOUTHWEST TO
SOUTHWEST FLOW OF 10 KNOTS OR LESS THIS AFTERNOON WILL BECOME MORE
SOUTHERLY AS SPEEDS DROP TO 6 KNOTS OR LESS BY THIS EVENING.
WINDS...WITH FAIRLY LIGHT SPEEDS SUCH THAT THE FORECAST MAY BE MORE
OF A SUGGESTION...WILL SHIFT TO WEST AND NORTHWEST OVERNIGHT AFTER
THE LOW AND FRONTAL PASSAGE...AND TO NORTH TUESDAY MORNING AS SPEEDS
INCREASE TO ABOUT 10 KNOTS BY MID AND LATE MORNING.

THE PLACEMENT AND STRENGTH OF PRECIPITATION IS PROBLEMATICAL FOR
LATE THIS AFTERNOON AND TONIGHT. SOUTHERN AREAS WOULD APPEAR TO BE
MORE UNSTABLE...WITH LIFTED INDICES DOWN TO MINUS 5 THIS EVENING...
BUT FORCING ALOFT IS NOT AS STRONG AS FURTHER NORTH. HOWEVER...
SOUTHERN AREAS WILL SEE THE UPPER WINDS INCREASE WITH TIME. PERHAPS
CONVECTION WILL BE MORE SCATTERED ALONG THE MASON-DIXON LINE AS IT
SPREADS EASTWARD INTO OUR SOUTHERN TAF SITES THIS EVENING. AN AREA
OF CONVECTION OVER NORTHWESTERN PENNSYLVANIA AT 18Z WAS MOVING
SOUTHEASTWARD...BUT MAY REDEVELOP NORTH AND/OR SOUTH DURING THIS
AFTERNOON ACCORDING TO MODEL UPWARD VERTICAL MOTION FIELDS. THE MAIN
AREA OF FORCING IS EXPECTED TO BE OVER NORTHERN PENNSYLVANIA LATE
TODAY AND DEVELOP INTO NORTHERN NEW JERSEY AND THE LOWER HUDSON
VALLEY BY THIS EVENING. ANY SCATTERED THUNDERSTORMS COULD BE STRONG
TO LOCALLY SEVERE GIVEN THE INSTABILITY...WHICH IS DUE TO COLD AIR
ALOFT...AND THE STRONG UPPER WIND FIELD. THUNDERSTORM TOPS MAY
APPROACH OR JUST EXCEED 35 THOUSAND FEET THIS EVENING.

AS THE LOW MOVES THROUGH TONIGHT...PRECIPITATION IS EXPECTED TO DROP
SOUTHEASTWARD WITH TIME. SO...WITH LOW CONFIDENCE...A VICINITY
SHOWER REMARK WAS USED TOWARD AND AROUND DARK ALONG WITH A CB
APPENDED TO THE CUMULUS...WITH THE TIMING EARLIER NORTH AND LATER
SOUTH. VFR SHOWERS WERE USED IN THE BODY OF THE FORECAST IN THE
EARLY OVERNIGHT PERIOD AND LINGERED INTO EARLY TUESDAY MORNING UNTIL
THE FRONT PASSES.

SOME STRATOCUMULUS AND LOTS OF MID AND HIGH CLOUDS ARE EXPECTED FOR
TUESDAY IN THE WAKE OF THE LOW ACCORDING TO MODEL SOUNDINGS...BUT
CONDITIONS SHOULD BE VFR.

.OUTLOOK...
VFR CONDITIONS ARE EXPECTED TUESDAY NIGHT AND WEDNESDAY AS HIGH
PRESSURE BUILDS AND SKIES CLEAR. HOWEVER...SOME LIGHT GROUND FOG MAY
FORM LATE TUESDAY NIGHT ESPECIALLY AT THE MORE RURAL TAF SITES.
DETERIORATING CONDITIONS ARE FORECAST FOR THURSDAY AND ESPECIALLY
THURSDAY NIGHT INTO FRIDAY AS A POTENTIALLY STRONG STORM IS LOOKING
MORE LIKELY TO IMPACT OUR AREA. THIS MAY BRING MORE WIDESPREAD RAIN
ALONG WITH LOW CEILINGS AND STRONG GUSTY WINDS...WITH THE WINDS
LINGERING INTO SATURDAY.

&&

.MARINE...
CONDITIONS ARE FORECAST TO REMAIN GENERALLY BELOW SMALL CRAFT
ADVISORY CRITERIA...AT LEAST UNTIL LATER IN THE WEEK WHEN A
POTENTIALLY STRONG COASTAL STORM IS SEEN TO BREW. WEAK LOW PRESSURE
WILL MOVE EASTWARD THROUGH OUR AREA OVERNIGHT AND MOVE OFFSHORE
EARLY TUESDAY MORNING. SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND
EARLY TONIGHT WILL BE SHIFTING TO NORTHWEST AND NORTH BEHIND THE
FRONT. SOME COLD AIR ADVECTION WILL OCCUR BEHIND THE LOW...BUT WINDS
ARE EXPECTED TO REMAIN MOSTLY BELOW ADVISORY CRITERIA TUESDAY NIGHT
INTO WEDNESDAY...AS 925 HPA WINDS WERE LOWER THAN PREVIOUS MODEL
RUNS AT LESS THAN 20 KNOTS.

SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THE LOW TONIGHT.
ANY THUNDERSTORM WHICH MOVES OVER THE COASTAL WATERS TONIGHT MAY BE
STRONG AND PRODUCE LOCALLY STRONG WIND GUSTS AND SOME HAIL.

WEAK HIGH PRESSURE WILL BUILD GRADUALLY WEDNESDAY BUT MOVE AWAY
WEDNESDAY NIGHT. THE NEXT WEATHER-MAKER WILL ORGANIZE AND APPROACH
THURSDAY...WITH CONDITIONS FORECAST TO DETERIORATE LATER THURSDAY
AND ESPECIALLY THURSDAY NIGHT. FROM THIS EARLY VANTAGE POINT...925
HPA WINDS LOOK LIKE THEY REMAIN BELOW STORM FORCE ON THE FRONT SIDE
OF THE STORM...BUT MAY REACH STORM FORCE AS THE STORM PULLS AWAY.
WIND GRIDS WILL BE CAPPED AT GALE CONDITIONS FOR NOW...WITH
APPROPRIATE WAVE GRIDS TO MATCH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...KLINE
NEAR TERM...IOVINO/KLINE
SHORT TERM...IOVINO/KLINE
LONG TERM...DELISI
AVIATION.../
MARINE.../
Hazardous weather outlook, Oct 11, 6:46 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
646 PM EDT MON OCT 11 2010

NJZ001-007>010-012>015-PAZ054-055-060>062-067>069-122300-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
646 PM EDT MON OCT 11 2010

...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ACTIVATED.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-122300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
646 PM EDT MON OCT 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-451>455-122300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
646 PM EDT MON OCT 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-122300-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
646 PM EDT MON OCT 11 2010

...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ACTIVATED.

In the hours before

Special weather statement, Oct 11, 4:13 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EDT MON OCT 11 2010

NJZ007-PAZ054-055-060>062-068-069-112215-
BERKS PA-BUCKS PA-CARBON PA-LEHIGH PA-MONROE PA-MONTGOMERY PA-
NORTHAMPTON PA-WARREN NJ-
413 PM EDT MON OCT 11 2010

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CARBON...
LEHIGH...MONROE...MONTGOMERY...NORTHAMPTON AND WARREN COUNTIES...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 52 MILES WEST OF
WILKES-BARRE TO 61 MILES NORTHWEST OF LANCASTER...MOVING EAST AT 30
MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

WHILE MOST LOACATIONS WILL REMAIN DRY THROUGH 6 PM, THOSE AREAS THAT
ARE IMPACTED BY THE THUNDERSTORMS WILL RECEIVE HEAVY RAIN.

LAT...LON 4051 7643 4054 7618 4060 7605 4059 7603
      4065 7600 4074 7578 4084 7594 4091 7600
      4101 7575 4105 7578 4109 7577 4094 7485
      4058 7522 4012 7538 4030 7569 4043 7635
      4049 7644

NIERENBERG
Special weather statement, Oct 11, 5:29 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
529 PM EDT MON OCT 11 2010

NJZ001-007-PAZ055-062-112230-
MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
529 PM EDT MON OCT 11 2010

...A STRONG THUNDERSTORM WILL AFFECT MONROE...NORTHAMPTON...SUSSEX
AND WARREN COUNTIES...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF SCRANTON...MOVING EAST AT 40
MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
WHILE MOST LOCATIONS WILL REMAIN DRY THROUGH 730 PM, THOSE LOCATIONS
THAT ARE IMPACTED BY A THUNDERSTORM WILL SEE BRIEF HEAVY RAIN.

LAT...LON 4122 7442 4076 7497 4113 7564 4121 7558
      4125 7550 4126 7514 4124 7513 4116 7516
      4115 7509 4110 7505 4109 7501 4115 7491
      4127 7484 4132 7480

NIERENBERG
Special weather statement, Oct 11, 6:04 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 PM EDT MON OCT 11 2010

NJZ001-007-PAZ055-112300-
MONROE PA-SUSSEX NJ-WARREN NJ-
604 PM EDT MON OCT 11 2010

...A STRONG THUNDERSTORM WILL AFFECT MONROE...SUSSEX AND WARREN
COUNTIES...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SCRANTON...MOVING EAST AT 35 MPH. THE
THUNDERSTORM WILL BE NEAR GOULDSBORO STATE PARK AROUND 615 PM...
TOBYHANNA...MOUNT POCONO AROUND 630 PM...SKYTOP...CANADENSIS AROUND
645 PM...HAINESVILLE AND ECHO LAKE AROUND 700 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4125 7450 4085 7493 4122 7556 4125 7550
      4126 7514 4124 7513 4116 7516 4115 7509
      4110 7505 4109 7501 4111 7495 4115 7491
      4127 7484 4131 7480

NIERENBERG
Special weather statement, Oct 11, 6:57 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
657 PM EDT MON OCT 11 2010

NJZ008>010-012-120030-
HUNTERDON NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
657 PM EDT MON OCT 11 2010

...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MIDDLESEX...MORRIS
AND SOMERSET COUNTIES...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF SOMERVILLE...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR RARITAN...BRIDGEWATER AROUND 715
PM...MIDDLESEX...BOUND BROOK AROUND 730 PM...SOUTH PLAINFIELD...
DUNELLEN AROUND 745 PM...FORDS...WOODBRIDGE AROUND 800 PM...SEWAREN
AND PORT READING AROUND 815 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
MOST LOCATIONS WILL REMAIN DRY THROUGH 9 PM.  HOWEVER, THOSE AREAS
IMPACTED BY THIS STORM WILL SEE BRIEF HEAVY RAIN.

LAT...LON 4051 7424 4050 7426 4047 7427 4046 7425
      4041 7427 4055 7490 4067 7486 4066 7440
      4064 7440 4059 7444 4060 7431 4059 7429
      4060 7423 4059 7420

NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 4:13 PM EDTSpecial Weather StatementPHIWarren2 hr
Oct 11, 5:29 PM EDTSpecial Weather StatementPHISussex, Warren61 min
Oct 11, 6:04 PM EDTSpecial Weather StatementPHISussex56 min
Oct 11, 6:57 PM EDTSpecial Weather StatementPHISomerset93 min
Oct 11, 7:10 PM EDTSpecial Weather StatementPHIMorris, Sussex, Warren2 hr
Oct 11, 7:52 PM EDTSevere Thunderstorm WarningPHIMorris53 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.